Title

Ptosis as a remote effect of therapeutic botulinum toxin B injection

Document Type

Article

Abstract

The authors report a patient with cervical dystonia, previously treated with botulinum toxin A (BTX-A), who developed bilateral ptosis and difficulty with accommodation only after botulinum toxin B (BTX-B). High-frequency repetitive nerve stimulation of the abductor digiti minimi demonstrated a 34% increment in compound muscle action potential. No increment in 20 people injected with BTX-A and no cases of ptosis in a chart review of 1,606 BTX-A injections for cervical dystonia were found. The authors conclude that systemic spread of BTX-B can cause symptomatic involvement of autonomic neurons.

Medical Subject Headings

Adult; Anti-Dyskinesia Agents (adverse effects); Blepharoptosis (chemically induced, diagnosis); Botulinum Toxins (adverse effects); Botulinum Toxins, Type A (adverse effects); Electromyography; Female; Humans; Neuromuscular Agents (adverse effects); Retrospective Studies; Torticollis (drug therapy)

Publication Date

11-12-2002

Publication Title

Neurology

ISSN

0028-3878

Volume

59

Issue

9

First Page

1445

Last Page

7

PubMed ID

12427903

Digital Object Identifier (DOI)

10.1212/wnl.59.9.1445

Share

COinS